Hello again....

Discussion in 'General Parenting' started by Andrea Danielle 2, May 17, 2011.

  1. Andrea Danielle 2

    Andrea Danielle 2 New Member

    I haven't been on the site for a few years. I am not sure why really. I used to come on a lot when my difficult child was undiagnosed and I learned so much here! What an amazing forum this is.

    Things are still difficult. difficult child's tics are becoming quite severe, he has the middle finger tic, head shaking, touching people tic, and all kinds of Obsessive Compulsive Disorder (OCD) behaviours. And, he is still as defiant, provocative and exhausting as ever.... :(

    We are just switching him from Seroquel over to Abilify. He is extremely nautious, vomiting and has headaches. My heart is breaking right now. This morning he was begging not to take the Abilify and of course we made him take it. It has only been 4 days on it. Has anyone else experienced this with this medication, does it get better ??

    Andrea
     
  2. tictoc

    tictoc New Member

    We have gone the opposite route--switching from Abilify to Seroquel--and it was awful. difficult child felt terrible and his behavior was the worst we have ever seen. I wonder if your son is experiencing withdrawal from Seroquel or side effects from Abilify. Our psychiatrist says that Abilify is supposed to help with nausea, rather than cause it, but it definitely caused nausea in difficult child.

    On the other hand, Abilify practically eliminated difficult child's tics. That part was amazing. It was not so great, though, when he developed akathisia (muscle tremors) once he got up to 20 mg. That was when we switched to Seroquel, which also helps a lot with his tics, but not as much as Abilify.
     
  3. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Welcome back Andrea! Have you called difficult child's psychiatrist about the side effects? I've heard Abilify can be great; unfortunately, for my difficult child couldn't stay on it because he developed Tardive Dyskensia (very rare and not the side effects you are describing). Give difficult child a big hug from me; I don't blame him for not wanting to take the medications if it is making him so sick.
     
  4. susiestar

    susiestar Roll With It

    Welcome back!! It is good to have you with us again. I am sorry that your difficult child is still having so many problems. I cannot give much info about the medications. Wiz never took seroquel and only took abilify for three days because he had some strange side effects. I know others have had amazing luck with it though, so I hope the problems pass and the medication is very helpful. Have you tried risperdal at all? Wiz did very very well on that medication for a long time.

    What are YOU doing these days? The rest of the family?
     
  5. Andrea Danielle 2

    Andrea Danielle 2 New Member

    It is very interesting how differently each person responds to medications. Seroquel didn't help difficult child at all with tics. They are the worst I have ever seen them. Thanks tictoc, your difficult child has almost the same diagnosis as mine.
     
  6. Andrea Danielle 2

    Andrea Danielle 2 New Member

    Thanks for your replies Wipedout and Susiestar - to answer your questions... I have told the psychiatrist about the side effects, we talked last night, (I have the best doctor ever -he called me at 11pm to talk about the side effects, and emails and sends text messages to me all the time checking in on how things are going). We are going to skip a day of Abilify and go slower getting him on it. Susiestar - I am doing alright considering how difficult all of it is, our marriage is amazingly still good and work is great. easy child is turning out well despite it all... :) hugs to all of you wonderful moms. I have missed you.
     
Loading...